Alert archive / Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

January 11, 2014Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this special weather statement at Jan 11, 2014, 7:21 AM EST for Henry County, City of Martinsville, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 7:21 AM EST (12:21 UTC)
Expired
Jan 11, 2014, 8:15 AM EST
In force
54 min
Issued by
NWS Blacksburg, VA

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
419 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS81 KRNK 111221
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 AM EST SAT JAN 11 2014
 
NCZ005-VAZ033-043-044-111315-
ROCKINGHAM NC-HENRY VA-FRANKLIN VA-PITTSYLVANIA VA-
721 AM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTH CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 815 AM EST

* AT 718 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
  TRACKING A LINE OF HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS 
  WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM NEAR SPENCER 
  TO NEAR STONEVILLE...MOVING TO THE NORTHEAST AT 70 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG 
  WITH VERY HEAVY RAINFALL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  MARTINSVILLE CITY...
  SPENCER...
  AXTON...
  AND BASSETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3662 8006 3666 8006 3668 8008 3671 8009
      3688 7985 3655 7952 3637 7988
TIME...MOT...LOC 1212Z 225DEG 60KT 3667 8004 3646 7990 

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jan 11, 7:11 AM EST, 10 minutes earlier.

Area forecast discussion, Jan 11, 7:11 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 AM EST SAT JAN 11 2014

.SYNOPSIS...
COLD FRONT MOVES THROUGH TODAY. HIGH PRESSURE BUILDS IN SUNDAY.
ANOTHER FRONT ARRIVES BY TUESDAY WITH SURGE OF COLDER AIR PUSHING IN
BEHIND IT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 300 AM EST SATURDAY...

CAD IN PLACE AND WILL HANG TOUGH THROUGH MUCH OF THE DAY UNTIL
FRONTAL PASSAGE AND HEAVIER SHOWERS SCOURS IT OUT. THIS POSES A
TRICKY TEMP FORECAST...BUT THINK IT WILL GET MILDER THAN THE MET
GUIDANCE BUT NOT AS WARM AS MAV OUT EAST. THE MODELS SHOWING WEDGE
FRONT RAINFALL IN PIECES THIS MORNING ACROSS THE EASTERN TWO THIRDS
OF THE CWA...THEN FRONTAL SHOWERS ARRIVING IN THE MTNS BY LATE
MORNING AND EXITING THE PIEDMONT EARLY THIS EVENING. THE SPC FOLKS
NUDGED THE SLIGHT RISK OF SVR TO THE EAST...BUT STILL INSTABILITY
AND SHEAR MAY BE ENOUGH TO WARRANT GUSTY THUNDER IN THE FAR SE THIS
AFTERNOON.

RAINFALL SHOULD BE GENEROUS ON THE ORDER OF ONE HALF TO ONE AN A
HALF INCHES. EXPECT COLD AIR ADVECTION WILL BE DELAYED UNTIL THE
EVENING. LOOKING AT THE DRY SLOT PUSHING INTO THE MTNS THIS
AFTERNOON THEN SE WV/NW NC GETTING INTO UPSLOPE SHOWERS OVERNIGHT
WITH UPPER TROUGH MOVING ACROSS. NOT A LOT OF QPF SO NOT EXPECTING
MUCH SNOWFALL...UP TO AN INCH IN WRN GREENBRIER.

PRESSURE RISES/CAA AND 45 KNOT LOW LVL WINDS WILL BRING GUSTY
CONDITIONS OVERNIGHT...WITH A SECOND SURGE TOWARD DAWN SUNDAY. AT
THIS TIME HEDGING GUSTS TO UNDER 40 KNOTS...SO NO ADVISORY FOR WINDS
AT THIS TIME. TEMPS TONIGHT WILL BE DROPPING TO THE LOWER 30S WEST
TO UPPER 30S EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 400 AM EST SATURDAY...

A PROGRESSIVE PATTERN WILL PREVAIL THROUGH THE SHORT TERM...WITH A
SERIES OF FAIRLY HEALTHY FULL-LATITUDE SHORT WAVES SLATED TO
CROSS THE REGION DURING THE TIME FRAME. THE SATURDAY SYSTEM WILL
BE WELL OFF THE COAST AT THE BEGINNING OF THE SHORT TERM. UPSLOPE
-SHSN MAY CONTINUE FOR A FEW HOURS INTO THE MORNING SUN...BUT SFC
WINDS BEGIN TO BACK TO THE SW FAIRLY QUICKLY THROUGH THE DAY IN
RESPONSE TO THE NEXT UPSTREAM TROUGH...AT THIS TIME FRAME MOVING
INTO THE ROCKIES...WITH SHORT WAVE RIDGING ALOFT NOTED INTO OUR
AREA BY AFTERNOON. THUS...ADDITIONAL UPSLOPE POTENTIAL APPEARS
NEGLIGIBLE. IN ADDITION...TEMPS WARM FAIRLY QUICKLY AT 850MB AND
BY AFTERNOON ARE ALREADY WELL ABOVE 0C...EVEN +4C IN THE
MOUNTAINS. THUS...SUN SHOULD TURN OUT TO BE A FAIRLY PLEASANT DAY
WITH HIGHS IN THE 40S MOUNTAINS AND 50S PIEDMONT AND ABUNDANT
SUNSHINE BY AFTERNOON.

THE AFOREMENTIONED FULL-LATITUDE UPSTREAM TROUGH WILL MOVE INTO
THE REGION MON. LIMITED MOISTURE RETURN AND QUICK TIMING BEHIND
THE SAT-SUN SYSTEM WILL LEAD TO LIMITED QPF...MAINLY 0.10 TO 0.20
INCH -SHRA ACTIVITY. TEMPS ARE TOO WARM ON THE FRONT SIDE OF THE
SYSTEM FOR ANYTHING OTHER THAN RAIN...BUT DYNAMICS ARE STRONG
ENOUGH FOR -SHRA IN MOST PARTS OF THE CWA...BUT THE BEST CHCS
SHOULD BE ACROSS THE MOUNTAINS WITH AID FROM UPSLOPE.

FOR TUE-WED...A DEEPENING UPPER TROUGH IS NOTED ACROSS THE EASTERN
U.S...ESPECIALLY NORTH OF 35 DEG LATITUDE...AS AN ALBERTA CLIPPER
MERGES WITH THE AFOREMENTIONED SYSTEM. MODEST CAA ADVECTION IS
NOTED WITH THIS DEEPENING TROUGH...WHICH SHOULD CRANK UP THE
UPSLOPE MACHINE TO AT LEAST MODEST AMOUNTS ACROSS THE ALLEGHANYS.
HOWEVER...MORE IMPORTANT IS AN AREA OF PVA ROUNDING THE BASE OF
THE TROUGH THROUGH THE SOUTHERN APPALACHIANS AND THEN PIVOTING
NEWD INTO THE WESTERN PARTS OF THE CWA EARLY WED. BOTH THE ECMWF
AND GFS CLEARLY DEPICT THIS FEATURE...WHICH COULD RESULT IN A SNOW
EVENT OF SOME SIGNIFICANCE IN A SMALL AREA...ESPECIALLY ACROSS
THE NEW RIVER VALLEY AND IMMEDIATE ADJACENT AREAS TO THE WEST. THE
FEATURE IS SMALL AND COMPACT AND THERE ARE NOTABLE DIFFERENCES IN
THE ECMWF AND GFS PLACEMENT OF THIS FEATURE...WITH THE GFS MORE
ACROSS NC AND THE ECMWF MORE INTO THE NEW RIVER/SHENANDOAH
VALLEY...SIMILAR SUCH SNEAKY SYSTEMS IN THE PAST HAVE NETTED SOME
ACCUMULATING SNOW TO SAY THE LEAST...SO THIS WILL CERTAINLY NEED
TO BE WATCHED FOR CONSISTENCY. FOR THE MAJORITY OF THE CWA...THIS
WOULD OCCUR TUE NIGHT- WED. THUS...FOR NOW...HAVE ADVERTISED -SHSN
WEST TO -SHRA/-SHSN EAST WITHIN THIS TIME FRAME.

TEMPERATURES WILL TREND COLDER WITH THE UPPER TROUGHING...BUT
GIVEN THAT 850MB TEMPS BOTTOM OUT IN THE -12C RANGE...NOTHING
COMPARED TO OUR RECENT BELOW ZERO SPELL. MOST AREAS OUTSIDE THE
MOUNTAINS WILL STILL SEE MAX TEMPS IN THE 40S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 415 AM EST SATURDAY...

MUCH OF THE EXTENDED WILL BE DOMINATED BY THE POLAR VORTEX/EASTERN
U.S. TROUGHING. HOWEVER...IT IS IMPORTANT TO NOTE THAT THIS
SITUATION IN NO WAY RIVALS THE DEPTH AND DEGREE OF COLD AIR WE SAW
EARLIER THIS WEEK. NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE
MAJORITY OF THE PERIOD...BUT THE MAIN TROUGH AXIS GRADUALLY SHIFTS
NE OF THE REGION THROUGH THE PERIOD. THUS...FURTHER ALBERTA
CLIPPERS AND THEIR EFFECTS...AT LEAST IN TERMS OF ANY
MOISTURE...SHOULD REMAIN NE OF THE FORECAST AREA THROUGH THE
PERIOD. OVERALL...EXPECT DRY CONDITIONS WITH VARIABLE
CLOUDINESS...DETERMINED LARGELY BY CLIPPERS PASSING TO THE NORTH
OF THE AREA THROUGH THE MEAN TROUGH...AND SEASONABLY COOL
TEMPERATURES THROUGH THE PERIOD. OUTSIDE OF THE MOUNTAINS IN
DOWNSLOPE AREAS...WOULD EXPECT MOSTLY SUNNY AND A GOOD 10-15
DEGREES WARMER THAN IN THE MOUNTAINS WITH UPSLOPE CLOUDS AND
COLDER TEMPERATURES. BOTTOMLINE...NO SIGNIFICANT WEATHER CONCERNS
THROUGH THE PERIOD.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 645 AM EST SATURDAY...

COMPLEX FORECAST SCENARIO THROUGH THE FIRST 12 HOURS OF THE TAF
VALID PERIOD. COLD AIR WEDGE IN PLACE ACROSS THE PIEDMONT AND INTO
THE EASTERN PORTIONS OF THE NEW RIVER VALLEY...ERODING IN THE WEST
WITH STRONG SW SFC FLOW. WIDESPREAD -DZ AND FG/BR THROUGHOUT THE
WEDGE AREA WITH IFR-LIFR CIGS/VSBYS WIDESPREAD AS WELL IN THESE
SAME AREAS. ACROSS EASTERN WV...GENERALLY MVFR CIGS AND MVFR-IFR
VSBYS IN LOW CLOUDS/FOG. THE FIRST AREA OF UPPER TROUGH/FRONTAL
SHOWERS MOVING THROUGH THE SOUTHERN PARTS OF THE FORECAST AREA
THIS HOUR...WITH THE MAIN AREA MOVING INTO EASTERN KY/WESTERN WV.
THE FIRST AREA WILL AFFECT ROA/LYH/DAN THROUGH 15Z...THE SECOND
AREA WILL IMPACT ALL TAF SITES FROM W-E BEGINNING AROUND 14Z IN
THE WEST TO 20Z IN THE EAST. GUSTY WINDS...VERY HEAVY RAIN...AND
MFR-IFR CIGS/VSBYS WILL ACCOMPANY THIS ACTIVITY...BUT IT WILL
RESULT IN EROSION OF THE WEDGE FOR THE EASTERN TAF SITES.
FOLLOWING THE FRONTAL PASSAGE..EXPECT MVFR-VFR CIGS TO DEVELOP
ACROSS THE PIEDMONT WITH MOSTLY MVFR CIGS EXPECTED TO PREVAIL
BCB/BLF/LWB THROUGH THE REMAINDER OF THE TAF VALID PERIOD IN
UPSLOPE WESTERLIES. VSBYS WILL IMPROVE TO VFR AT ALL SITES EXCEPT
LWB/BLF...WHERE THEY WILL REMAIN MVFR AT BEST IN UPSLOPE -DZ BR.
WINDS WILL BE STRONG AND GUSTY THROUGH MUCH OF THE TAF VALID
PERIOD...ONCE THE WEDGE ERODES. PRE-FRONTAL SSW-SW WINDS 15KTS
GUSTING TO 25 KTS FOR BLF...WITH WSW-WNW WINDS FOLLOWING FRONTAL
PASSAGE 15KTS GUSTING TO 30KTS ROA/BLF...AND 25KTS BCB/DAN.

MEDIUM CONFIDENCE IN CIGS AND VSBYS THROUGH TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID
PERIOD.

EXTENDED AVIATION DISCUSSION...
HIGH PRESSURE BUILDS ACROSS THE REGION FOR SUNDAY AND UPSLOPE
CLOUDS/PCPN SHOULD END IN EASTERN WV BY MID-DAY WITH MOSTLY VFR
EXPECTED SUN AFTERNOON/NIGHT. NEXT WEATHER SYSTEM CROSSES THE
REGION MONDAY NIGHT INTO TUESDAY. ALTHOUGH NOT AS STRONG A SYSTEM
AS THE CURRENT SYSTEM AND EFFECTS WILL MAINLY BE FELT IN UPSLOPE
AREAS...BUT A RETURN OF SUB-VFR CONDITIONS WITH -SHRA/-SHSN. A
CLIPPER SYSTEM PROMISES TO BRING A POTENTIALLY MORE SIGNIFICANT
SNOW EVENT TO THE WESTERN PARTS OF THE FORECAST AREA...INCLUDING
BLF/LWB/BCB/ROA WEDNESDAY. OTHERWISE...MOSTLY VFR CONDITIONS ARE
EXPECTED OUTSIDE THESE TWO EVENTS ACROSS THE PIEDMONT...WITH MVFR
CONDITIONS LIKELY PREVAILING IN EASTERN WV MUCH OF THE WEEK WITH
PROLONGED UPSLOPE PERIODS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...RAB
LONG TERM...KK/RAB
AVIATION...RAB
Hazardous weather outlook, Jan 11, 4:00 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 AM EST SAT JAN 11 2014

VAZ007-WVZ042-043-045-120900-
TAZEWELL-MERCER-SUMMERS-GREENBRIER-
400 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ009>020-022>024-WVZ044-120900-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-MONROE-
400 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS COULD GUST AS HIGH AS 45 MPH TONIGHT BEHIND A COLD
FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ044-058-059-120900-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
400 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS THIS AFTERNOON COULD BRING STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-004-019-020-VAZ032>035-043-045>047-120900-
SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
400 AM EST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS COULD GUST AS HIGH A 40 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 11, 4:31 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 AM EST SAT JAN 11 2014

NCZ001>003-018>020-VAZ012>020-022>024-032>035-111245-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...YADKINVILLE...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON...
BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...AMHERST
431 AM EST SAT JAN 11 2014

...FOGGY THROUGH THE MORNING...

FOGGY WEATHER IS GOING TO IMPACT TRAVEL ACROSS THE MOUNTAINS AND
ADJACENT FOOTHILLS THROUGH THE MORNING. SOME AREAS COULD SEE
VISIBILITIES SLIP TO LESS THAN A QUARTER MILE. IN ADDITION...A FEW
HEAVIER SHOWERS WILL ADD TO THE TRAVEL ISSUES.
Special weather statement, Jan 11, 6:43 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 AM EST SAT JAN 11 2014

NCZ003>005-020-111245-
STOKES NC-SURRY NC-YADKIN NC-ROCKINGHAM NC-
643 AM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  EASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 745 AM EST

* AT 641 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING SHOWERS AND THUNDERSTORMS...WITH VERY HEAVY RAINFALL...
  ALONG A LINE EXTENDING FROM NEAR BURCH TO NEAR ENON TO NEAR
  MOCKSVILLE...MOVING TO THE NORTHEAST AT 60 MPH.

* HEAVY RAINFALL WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
  FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  KING...
  MADISON...
  WALNUT COVE...
  AND DOBSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

THESE THUNDERSTORMS ARE ALSO PRODUCING OCCASIONAL CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3627 8087 3656 8056 3654 8030 3654 7992
      3626 7997 3626 8045 3622 8043 3614 8044
      3611 8051 3608 8052
TIME...MOT...LOC 1138Z 236DEG 53KT 3626 8076 3610 8045 3586 8047

RAB
Special weather statement, Jan 11, 7:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 AM EST SAT JAN 11 2014

NCZ005-VAZ033-043-044-111315-
ROCKINGHAM NC-HENRY VA-FRANKLIN VA-PITTSYLVANIA VA-
721 AM EST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTH CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 815 AM EST

* AT 718 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS
  WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM NEAR SPENCER
  TO NEAR STONEVILLE...MOVING TO THE NORTHEAST AT 70 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG
  WITH VERY HEAVY RAINFALL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  MARTINSVILLE CITY...
  SPENCER...
  AXTON...
  AND BASSETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3662 8006 3666 8006 3668 8008 3671 8009
      3688 7985 3655 7952 3637 7988
TIME...MOT...LOC 1212Z 225DEG 60KT 3667 8004 3646 7990

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 7:41 AM ESTSpecial Weather StatementRNKPittsylvania64 min
Jan 11, 8:27 AM ESTSpecial Weather StatementRNKCharlotte, Halifax, City of Danville63 min
Jan 11, 9:07 AM ESTSpecial Weather StatementRNKWythe38 min
Jan 11, 9:56 AM ESTSpecial Weather StatementRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, City of Galax and 1 more49 min
Jan 11, 10:31 AM ESTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem29 min
Jan 11, 11:00 AM ESTSpecial Weather StatementRNKAmherst, Bedford, Franklin, Rockbridge, City of Buena Vista, City of Lexington30 min
Jan 11, 11:48 AM ESTSpecial Weather StatementRNKHenry57 min
Jan 11, 12:31 PM ESTSpecial Weather StatementRNKCity of Danville29 min
Jan 11, 2:47 PM ESTWind AdvisoryRNKAlleghany, Bath, Bland, Botetourt, Carroll, Craig and 16 more18 hr
Jan 11, 5:57 PM ESTRiver Flood WarningRNKHalifax61 hr
Jan 11, 6:43 AM ESTSpecial Weather StatementRNKStokes, Surry62 min
Jan 11, 9:50 AM ESTSpecial Weather StatementRNKAlleghany, Watauga, Wilkes40 min
Jan 11, 10:57 AM ESTSpecial Weather StatementRNKSurry, Wilkes, Yadkin48 min

Nearby

Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.